Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 41, NWS Shreveport, LA

March 2, 2012Caldwell Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 2012, 6:25 PM CST for Caldwell Parish, LaSalle Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2012, 6:25 PM CST (00:25 UTC)
Expired
Mar 2, 2012, 7:04 PM CST
In force
39 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, LaSalle Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:47 PM CSTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3416 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WUUS54 KSHV 030025
SVRSHV
LAC021-059-030115-
/O.NEW.KSHV.SV.W.0041.120303T0025Z-120303T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 715 PM CST

* AT 625 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL TO TENNIS BALL  
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM    
  WAS LOCATED 8 MILES NORTHEAST OF OLLA...OR 2 MILES EAST OF         
  KELLY...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3192 9200 3175 9201 3173 9236 3175 9235
      3176 9234 3178 9235 3186 9233 3186 9232
      3200 9230 3206 9191 3203 9189 3193 9189
TIME...MOT...LOC 0023Z 256DEG 32KT 3197 9209

$$

15
1 follow-up statement
106 
WWUS54 KSHV 030104
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 PM CST FRI MAR 2 2012

LAC021-059-030112-
/O.CAN.KSHV.SV.W.0041.000000T0000Z-120303T0115Z/
LA SALLE LA-CALDWELL LA-
704 PM CST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR CALDWELL AND LA SALLE PARISHES
IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE EARLIER WARNING HAS MOVED 
OUT OF SOUTHERN CALDWELL AND NORTHERN LA SALLE PARISHES INTO 
SOUTHERN FRANKLIN PARISH. THUS...THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED. 

HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS CONTINUE TO REDEVELOP 
OVER SOUTHERN CALDWELL AND NORTHERN LA SALLE PARISHES...AND COULD 
PRODUCE GUSTY WINDS TO 30 MPH AND BRIEF HEAVY RAINFALL DURING THE 
NEXT HOUR.   

LAT...LON 3192 9200 3175 9201 3173 9236 3175 9235
      3176 9234 3178 9235 3186 9233 3186 9232
      3200 9230 3206 9191 3203 9189 3193 9189
TIME...MOT...LOC 0102Z 256DEG 32KT 3205 9169

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:33 PM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Mar 2, 3:33 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CST FRI MAR 2 2012

.DISCUSSION...
COLD FRONT NEAR A EL DORADO ARKANSAS TO LUFKIN TEXAS LINE AT MID
AFTERNOON WILL CONTINUE MOVING EAST OUT OF THE AREA THIS EVENING.
A BROKEN LINE OF THUNDERSTORMS PRECEDES THE FRONT...WITH SEVERAL
STORMS PRODUCING LARGE HAIL AND DAMAGING WIND. SEVERE THUNDERSTORM
WATCH 60 IS IN EFFECT FOR DEEP EAST TEXAS INTO NORTHCENTRAL
LOUISIANA UNTIL 9 PM THIS EVENING...BUT GIVEN THE SPEED OF
MOVEMENT TO THE EAST OF CONVECTION...MOST IF NOT ALL COUNTIES AND
PARISHES WILL LIKELY BE REMOVED PRIOR TO THE EXPIRATION TIME. LAKE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM. MAY SEE SOME
STRONG WIND VICINITY OF STORMS...BUT FOR THE MOST PART...SUSTAINED
WIND SPEEDS THIS EVENING SHOULD REMAIN AT 15 MPH OR BELOW.

MUCH DRIER AND COOLER AIR SPILLING INTO THE CWA FROM THE NORTH.
MIXING SHOULD HELP HOLD TEMPERATURES ABOVE FREEZING TONIGHT...BUT ON
SUNDAY MORNING...SCATTERED FROST POSSIBLE OVER AT LEAST THE NORTH
HALF ON THE CWA. AFTER SUNDAY...LOW LEVEL WINDS WILL RETURN TO
SOUTHWEST...BEGINNING A WARMING TREND. ON TEMPS AND DEWPOINTS...
WILL TREND ABOVE MOS...AS WARM AIR ADVECTION IN LOWER LEVELS LOOKS
SIGNIFICANT...ESPECIALLY TUESDAY. AFTER TUESDAY...LOT OF
UNCERTAINTY IN FORECAST WITH MODELS DIVERGING ON NEXT SYSTEM. ECM
CLOSES A LOW OVER THE SOUTHWEST U.S. WHILE GFS DRIVES A TROUGH
EAST OF THE ROCKIES. GFS SOLUTION WOULD PRODUCE WEATHER VERY
SIMILAR TO TODAYS SYSTEM...ON WEDNESDAY...WITH THURSDAY AND
FRIDAY DRY. ECM SOLUTION WOULD BRING SIGNIFICANT RAIN TO THE AREA
THURSDAY AND FRIDAY. WITH THIS MUCH DIFFERENCE...A SPLIT SOLUTION
WOULD BE LIKELY BE WRONG. THE GFS LOOKS MORE REASONABLE AND
CONSISTENT AT THIS POINT...SO FOR WILL FOLLOW FOR NOW.

&&

.AVIATION...
BROKEN LINE OF TSTMS HAS DEVELOPED ON THE LEADING EDGE OF AN
APPROACHING COLD FRONT THIS AFTERNOON. CONVECTION SHOULD BE ARRIVING
OR MOVING PAST KLFK AT THE START OF THE 00Z TAF PERIOD.
OTHERWISE...KMLU WILL BE THE ONLY OTHER TAF SITE TO BE AFFECTED.
TSTM THREAT WILL END WITH THE ARRIVAL OF THE FRONT. WIND SPEEDS
SHOULD DIMINISH THIS EVENING BEHIND THE FRONT AND WINDS WILL VEER
THE NW AND EVENTUALLY NE BY 03/12Z...BUT SUSTAINED SPEEDS BETWEEN
10-15 KTS WITH GUSTS UP TO 20 KTS WILL CONTINUE THROUGH MUCH OF THE
TAF PERIOD. DRIER AND COOLER AIR WILL FILTER INTO THE REGION BEHIND
THE FRONT ALLOWING VFR CONDITIONS TO PREVAIL WITH ONLY A FEW MID AND
HIGH LEVEL CLOUDS EXPECTED. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  45  64  37  74  44 /  10   0   0   0   0
MLU  45  62  39  72  43 /  30  10   0   0   0
DEQ  36  63  32  71  38 /   0   0   0   0   0
TXK  41  60  38  70  45 /  10   0   0   0   0
ELD  41  62  35  73  43 /  10   0   0   0   0
TYR  42  63  39  75  46 /   0   0   0   0   0
GGG  44  62  39  74  44 /  10   0   0   0   0
LFK  46  64  36  74  43 /  20  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14/09
Hazardous weather outlook, Mar 2, 12:04 PM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CST FRI MAR 2 2012

LAZ005-006-011>014-017>022-031200-
LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1204 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL BE MOVING INTO THE REGION THIS AFTERNOON.
SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE...WILL BE
POSSIBLE MAINLY ACROSS NORTHCENTRAL LOUISIANA. THE GREATEST RISK
WILL BE ALONG AND EAST OF A LINE FROM NEAR THE TOLEDO BEND
RESERVOIR TO NEAR COUSHATTA...RUSTON AND FARMERVILLE LOUISIANA.

HAIL AND DAMAGING WIND GUSTS WILL BE THE GREATEST THREAT FROM THE
THUNDERSTORM ACTIVITY. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ANOTHER STRONG STORM SYSTEM WILL EFFECT THE REGION LATE NEXT
WEEK WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY LATER THIS AFTERNOON
INTO THE EARLY EVENING HOURS.

ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-031200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1204 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST
OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS MAY BECOME QUITE STRONG EARLY THIS AFTERNOON
ACROSS DEEP EAST TEXAS...HOWEVER...THE GREATEST SEVERE WEATHER
THREAT WILL BE ACROSS NORTHCENTRAL LOUISIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STRONG STORM SYSTEM WILL EFFECT THE REGION LATE NEXT WEEK WITH
THE POSSIBILITY OF SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED ACROSS THE REGION TODAY.

In the hours before

Local storm report, Mar 2, 4:32 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             WEST MONROE             32.51N 92.15W
03/02/2012  E0.75 INCH       OUACHITA           LA   BROADCAST MEDIA

&&

04
Special weather statement, Mar 2, 4:48 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CST FRI MAR 2 2012

LAZ017-018-022330-
NATCHITOCHES-SABINE-
448 PM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     SABINE AND NATCHITOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     MANY...NATCHITOCHES AND ZWOLLE...

AT 448 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ZWOLLE...OR 28 MILES SOUTH OF
MANSFIELD...MOVING EAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.

15
Local storm report, Mar 2, 4:58 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     2 N CALVIN              31.99N 92.78W
03/02/2012                   WINN               LA   EMERGENCY MNGR

            TREES AND POWERLINES DOWN NORTH OF CALVIN...REPORTED BY
            EMERGENCY MANAGER OF WINN PARISH.

&&

ITO
Local storm report, Mar 2, 5:15 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     7 NNW CAMPTI            31.99N 93.16W
03/02/2012                   RED RIVER          LA   EMERGENCY MNGR

            MULTIPLE TREES DOWN AND QUARTER-SIZED HAIL REPORTED BY
            THE ASSISTANT EMERGENCY MANAGER OF NATCHITOCHES PARISH.

&&

ITO
Local storm report, Mar 2, 5:27 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             3 WNW CLARENCE          31.84N 93.08W
03/02/2012  E1.25 INCH       NATCHITOCHES       LA   PUBLIC

            HAIL RANGING FROM NICKEL SIZED TO HALF DOLLAR SIZED NEAR
            CLARENCE

&&

19
Local storm report, Mar 2, 5:37 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             9 NW ATLANTA            31.90N 92.85W
03/02/2012  E0.88 INCH       WINN               LA   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED NEAR SALINE LAKE

&&

19

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.